Available resources make no mention of thinning of the skin as an
adverse reaction to the topical application of Mequinol, a medication
used for lightening solar lentigines (age spots or liver spots). It
would appear the answer to your question is "No".
A chart on page 7 of the following document, published by Bristol-Myers Squibb:
[ Solage Package Insert http://www.fda.gov/cder/foi/label/1999/20922lbl.pdf ]
...lists the following adverse effects of Mequinol:
-- Erythema (redness of the skin)
-- Desquamation (peeling)
-- Pruritus (itching)
-- Halo Hypopigmentation (formation of a light ring around the spot)
-- Hypopigmentation (abnormal lightening of the skin)
-- Dry Skin
No mention of thinning of the skin is made in this 10 page document,
published by the pharmaceutical company that makes Solage, a Mequinol
"The presence of other medical problems may affect the use of mequinol
and tretinoin topical solution. Make sure you tell your doctor if you
have any other medical problems, especially:
* Eczema or
* Frequent exposure to sunlight or sunlamps or
* Sunburn?Use of this medicine may cause or increase the irritation
associated with these conditions
* Vitiligo (or a family history of this condition)?Use of this medicine may
cause lightening of areas of the skin that have not been treated "
...but likewise makes no mention of thinning of the skin as a possible side effect.
Mequinol and Tretinoin (Topical)
Hope that helps!
Search terms: [ Mequinol ], [ Mequinol "skin thinning" ],
[ Mequinol "thinning skin" ]